vaginismus1.myfreeforum.org Forum Index vaginismus1.myfreeforum.org
An open forum to discuss any topic related to Vaginismus with other women (and men) going through the journey of understanding it and self-treating it
 
 FAQFAQ   SearchSearch   MemberlistMemberlist   UsergroupsUsergroups   Join! (free) Join! (free)
 ProfileProfile   Log in to check your private messagesLog in to check your private messages   Log inLog in 

Medications and Vaginismus
Page 1, 2, 3  Next
 
Post new topic   Reply to topic    vaginismus1.myfreeforum.org Forum Index -> VAGINISMUS CENTRAL (Public Forum)
View previous topic :: View next topic  
Author Message
Please Register and Login to this forum to stop seeing this advertising.






Posted:     Post subject:

Back to top
admin
Site Admin


Joined: 01 Apr 2007
Posts: 446



PostPosted: Tue Jun 26, 2007 8:44 pm    Post subject: Medications and Vaginismus  Reply with quote

Sometimes women are put on anti-depressants (muscle-relaxants) to help fix their vaginismus. Does anyone want to share her experience with those medicines so that we can write a general pros and cons list to add to the website ?

So far the medications we are interested writing about are:

Valium
Xanax
Ativan
Lidocaine
Beta blockers
Hormonal creams

These are some of the questions we'd like you to reply either here or by sending an email to:

team @ vaginismus-awareness-network.or
________________

Drug:
Who convinced you to take the drug?
For how long were you put on it?
(If it's an anti-depressant) Were you depressed before taking it ?
Were you encouraged to attempt sexual intercourse while you were on it?Were you aware of the possible side-effects to a foetus if you got pregnant?
Did they work for you or did you experience side effects ?
Did vag. come back when you stopped taking the muscle-relaxants ?
Would you recommend them to other women or not ?

Please let us know..
Thanks..
_________________
"Vaginismus isn't the problem, the way society looks at sex is"
Back to top
View user's profile Send private message Send e-mail Visit poster's website
lca



Joined: 21 Jul 2007
Posts: 38


Location: Somerville, MA

PostPosted: Wed Aug 01, 2007 3:06 am    Post subject: Not quite on topic, but related Reply with quote

A few years ago, when I first started working on my vaginismus, my gynocolygist prescribed lorazepam, an anti-anxiety medication, that I was to take (if I felt like it) only when I tried to dilate or was with my boyfriend (we were long-distance, so at every meeting the physical took some getting used to). It was very mild (she prescribed the lowest-dose-pill available), but I did notice I was relaxed more easily when I took it. I didn't refill the prescription (or even finish the bottle) because by that point I was usually able to relax to the same amount without the drug.
I appreciated the prescription because I was in control of it (taking it when needed, as opposed to constantly). Because it was such a low dose, I didn't experience any side-effects. I'd compare it to drinking a glass of wine: just a boost towards relaxation. However, I would never want to take anything stronger than that.
Back to top
View user's profile Send private message
admin
Site Admin


Joined: 01 Apr 2007
Posts: 446



PostPosted: Wed Aug 01, 2007 10:17 am    Post subject: Reply with quote

Thank you Ica for sharing that (and welcome here).
I'm glad you never took anything stronger than that or for longer periods.
_________________
"Vaginismus isn't the problem, the way society looks at sex is"
Back to top
View user's profile Send private message Send e-mail Visit poster's website
Annabanana



Joined: 05 Aug 2007
Posts: 14



PostPosted: Tue Aug 07, 2007 10:28 am    Post subject: Reply with quote

My gyno gave me a medication called Serepax to use before attempting intercourse or dilation. I did find that they helped me relax slightly, quite a pleasant sensation actually! But overall they didn't really do much to help. I had no side-effects.
Back to top
View user's profile Send private message
eephemerid



Joined: 07 Apr 2008
Posts: 1



PostPosted: Tue Apr 08, 2008 3:28 am    Post subject: I just found my miracle Reply with quote

Bupropion, or Wellbutrin as it is better known.  It was prescribed to me a week ago for mixed state depression, as I have had bad luck with Zoloft and other ssris.  It's a dopamine agonist, and is also prescribed off label to reduce the sexual side-effects of ssris.  

I've had vaginismus on and off since I lost my virginity some 20 years ago.  It's very unpredictable; sometimes it is only slightly uncomfortable, and other times,  intercourse is impossible.  In all cases, i couldn't consciously control it.

I noticed things feeling different "down there" within four days of taking bupropion.  I started reading up on it, and discovered that dopamine relaxes the tone in smooth muscles, including those in the vagina.  

Not to be vulgar, but a finger test proved what I suspected...the gates had opened.  I had very little discomfort, and was able to put in *four* as opposed to two.  Can't wait to try it w my boyfriend this weekend. Smile

While doing research, I also read about nitroglycerin (Glyceryl nitrate) ointment being prescribed. Nitroglycerin causes arterial smooth muscle relaxation, which is why it can prevent or slow a heart attack. It's also used to relax the uterus when a breech baby is having difficulty exiting the cervix.

In the case of the treatment for vaginismus, the cream was applied locally,  and relaxed the smooth muscles of the vagina enough to allow comfortable intercourse.
Back to top
View user's profile Send private message
Mercy



Joined: 05 Apr 2007
Posts: 202



PostPosted: Wed Apr 09, 2008 7:42 pm    Post subject: medications thread Reply with quote

Interesting! If dopamine helps smooth muscles relax, then eating a piece of dark chocolate every day and taking fish oil would help vag, because both of those things increase dopamine.

Mercy
Back to top
View user's profile Send private message
Gracie



Joined: 31 Jul 2007
Posts: 10


Location: Ireland

PostPosted: Tue Jul 08, 2008 6:28 pm    Post subject: Reply with quote

Hi all, I was prescribed a low dose (25mg) of amitriptyline to help with my treatment today. Will post on how it goes.

From reading these posts, I feel encouraged that this might help.
Back to top
View user's profile Send private message
YankyGirl06812



Joined: 10 Feb 2008
Posts: 9


Location: Western Connecticut, USA

PostPosted: Sat Jul 26, 2008 5:52 pm    Post subject: Medications Reply with quote

Hi, After 22 yrs in "therapy" I have been a cocktail of meds that my doctor feels will "cure me."  I am on Welbutrin (usually helps with spoking cessation and OCD), Lamictal (mood enhancer), Cymbalta (anti-depressant) as well as Deplin, a "B" vitamin used to boost seratonin.  At my visit yesterday, I asked her to start weaning me off them; I feel like a drug addict between the RX's and my regular vitamins.  Today is Day 1 and I'm already crashing and have to--reluctantly--up my doses.

I would stronlgly recommend to other's with Vag to NOT go on anything if they can help it.  My meds started with my opening my moth to her about "anxiety" and sex; now I'm trapped (or so it seems).

A good doctor will work diligently and not prescribe prescrib prescribe in order to meet their quota!  Confused
_________________
"If a dog can't look you in the face after meeting you, it's time to examine your conscience"  - Woodrow Wilson
Back to top
View user's profile Send private message
admin
Site Admin


Joined: 01 Apr 2007
Posts: 446



PostPosted: Sat Jul 26, 2008 6:36 pm    Post subject: Reply with quote

Thank you for sharing this and best of luck for going off those drugs.
You can do it.  But I understand it must be  hard.  I hope there are support groups for women doing that so you can get someone who can give you good advice.

 Unfortunately I have heard of other women who ended up
having a bigger problem than vaginismus, once they were put on antidepressants.  

So it's important to keep sharing the dangers so others can be warned.

All the best Yankie..
Let us know how you're doing if you wish..
_________________
"Vaginismus isn't the problem, the way society looks at sex is"
Back to top
View user's profile Send private message Send e-mail Visit poster's website
Gracie



Joined: 31 Jul 2007
Posts: 10


Location: Ireland

PostPosted: Mon Jul 28, 2008 6:52 pm    Post subject: Reply with quote

Am now on my anti depressant 3 weeks. Dont feel very different and was doubting the difference it was going to make. Last week I went to see my physio and had been feeling a lot of discomfort in my past few treatments. HOWEVER, this treatment was great!! The physio was able to examine me very easily and I felt zero discomfort/pain. The medication is a low dose so I think I will stick them out until Im sorted, and Im determined that 2008 is the year that i sort out vag once and for all  Very Happy

Back to top
View user's profile Send private message
Display posts from previous:   
Post new topic   Reply to topic    vaginismus1.myfreeforum.org Forum Index -> VAGINISMUS CENTRAL (Public Forum) All times are GMT
Page 1, 2, 3  Next
Page 1 of 3

 
Jump to:  
You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot vote in polls in this forum

Card File  Gallery  Forum Archive
Powered by phpBB © 2001, 2005 phpBB Group
Create your own free forum | Buy a domain to use with your forum
WWW.VAGINISMUS-AWARENESS-NETWORK.ORG